MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implantation surgery, the haptic was found to be separated from the lens.The lens was not used, and the patient was implanted with same power lens on the same day.The patient was unaware of the lens breakage.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.The reporter states the use of "methylcellulose" as viscoelastic and "royalty" injector, which are not qualified to be used with the associated product.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow instruction for use (ifu), as the surgeon states the use of a non-qualified combination.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23945316
Report Number9612169-2026-00013
Device Sequence Number10648794
Product Code HQL
UDI-Device Identifier00380655093214
UDI-Public(01)00380655093214(17)291125(11)241127(10)25955326
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.210
Device Lot Number25955326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/30/2026
Date Device Manufactured11/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METHYLCELLULOSE.; ROYALTY INJECTOR.
Patient Age70 YR
Patient SexMale